From a neurological point of view, pain that radiated from the back to the hip or down the leg can be from a pinched nerve or nerve root. However, tenderness is not a feature of this. There are other causes of hip and thigh pain that are not realted to the nerves which should be looked into also. EMG and nerve conduciton studies of the affected limb can help ascertain whether there is nerve involvement or not.
I hope it's OK to piggy-back on this thigh-related post. Maybe someone that reads MRS DINERO's post will have some insight on my problem too. I have not had true pain in my thigh but instead a feeling of needing to stretch my left leg. I feel the sensation when I sit or lie down to sleep. It started with a couple of 2-3 second spasms deep in my left, lower hamstring back in January. I have had the sensation ever since. The sensation has changed over time a bit. It went from feeling like a musle about to tremble from fatigue right after a workout for the first 3 1/2 mos to now feeling more like a sore muscle a day after a workout (just in the outer, posterior thigh). I made the mistake of looking muscle spasms up on the internet a couple of weeks ago and stumbled onto the ALS possibility. Of course I've been sick with worry since. My GP and Ortho (mild chondromalacia patelar was diagnosed last week after putting up with sore left knee for approx 7 mos now) have both dismissed my ALS fears when I questioned the possiblity. My ortho is sending me to physical therapy instead and later to his "spinal guy" if that doesn't work on the leg too.
I'm 37, female, hispanic, and in good health. 5'2", 107 lbs. No clumsiness, weakness, foot drop, arm/hand weakness or obvious muscle atrophy, no bulbar signs either. I'm having tiny, fleeting spasms in various parts of both legs. I don't know if I'm being paranoid. Does anyone know if the muscle wasting and/or limb weakness would be more obvious by now if it was a true neuro/muscular disease? Would muscle spasms be subtle or progressively worse and worse. Could the sore muscle feeling I'm now feeling in my left hamstring be the way a wasting muscle would feel? I'll take any info. anyone may have.
Have you, in the past year, been treated with a fluoroquinolone-based antibiotic (levaquin, tequin, cipro, floxin, etc)? If so, you may be suffering from an adverse reaction to that drug. These reactions can come on long after you are treated, and cause long-lasting symptoms like you are experiencing. Very often those hurt think they have MS, or ALS, or fibromyalgia, or a host of other maladies.
If you are suffering these weird symptoms, I suggest you check out the following sites:
Okay, I am not sure about the post above me, but it is worth looking in to. As far as the original post, I too have this same problem. My pain tends to come and go at different degrees. My upper inner thighs are very sore. However, my left bootom foot is sore to the touch (almost as if I had a bone spur). I have not gone to the doctor yet. I plan on going to my GYN doctor. This may be related to the uterus and all of its trifles!!! I think endometriosis is also a good start. Especially if you have a monthy cycle that is excessive and clotty. A fibroid cyst may be pushing against a nerve. The sciatic nerve can sometimes be aggrevated by pressure of some kind. Anyway, good luck. Let us know what comes about.
As far as the second post, don't go to worst case scenerio. The odds of that happening are low. You more than likely are suffering from somehting that CAN be fixed or managed :)
According to Floxie, EVERYTHING is due to treatment with a fluoroquinolone antibiotic. Just take a look at past questions posted and you'll see that he posts this on everyone of them. In general, these are safe antibiotics and if any CNS effects occur, they are mild and transient. The fluoroquinolones that caused problems were pulled off the market quite some time ago. Pull up the following peer-reviewed article if you are interested.
I have been having the same problems as the above threads. I have had 2 back surgeries the last being in OCT. After surgery I was good for 2 months. Then in december I was diagnosed with prostitas and was given Tequin for 2 weeks and then CIPRO for 30 days. After all this medicine I was good to go again. The on Feb 4th. I started having debilitating pain in my left hip and thigh and had to go to the emergency room. Then back to my neurosurgeon for a MRI, myelogram, 2 spinal nerve root blocks and was given ever drug in the book. All they figured out was the I was born with Congenital Conjoined Nerve Roots of my S-1/L5 and now after trying PT and aqua theraphy for 2 month its all back again. So do you believe that this is from my nerve roots being conjoined or the reaction to CIPRO and Tequin? Please help and give me some advice. Thanks a million.
U.S Army Soldier and Veteran
Mrs Dinero- I have a progessive chronic pain disease called RSD (sometimes also known as CRPS). Some of the symptoms that you are describing sound very familiar to me. Hypersensitivity to touch, while still feeling like the affected area is on fire or is pulsing in unbearable pain. Check out RSDhope.org or google for other sites to see if RSD matches some of your symptoms. And forget the neurologist. They're good for supervising spinal surgeries and that's it. For really great day to day care, look for a pain management doctor-someone who is an anesthesiologist by license but works with pain patients. They can make life bearable again. Good luck!
A related discussion, burning hamstrings
A related discussion, Cysts in Diabetics
A related discussion, leg pain
A related discussion, throbbing leg pain
A related discussion, Severe Leg Pain